Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 46, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 4, 2011, 3:34 AM EDT. It took effect at May 4, 2011, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 3:34 AM EDT (07:34 UTC)
- In effect from
- May 4, 2011, 11:00 AM EDT
- Expired
- May 4, 2011, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
789 WHUS73 KAPX 040734 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 334 AM EDT WED MAY 4 2011 LSZ322-041545- /O.NEW.KAPX.SC.Y.0046.110504T1500Z-110505T0300Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 334 AM EDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 4, 3:11 AM EDT, 23 minutes earlier.
Area forecast discussion, May 4, 3:11 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
311 AM EDT WED MAY 4 2011
.SYNOPSIS.../ISSUED AT 311 AM/
HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY EARLY THIS MORNING
WILL BUILD EAST ACROSS THE UPPER GREAT LAKES REGION DURING THE
NEXT 24 TO 36 HOURS...BRINGING A GOOD DEAL OF SUNSHINE TODAY AND
FOR THE FIRST PART OF THURSDAY...ALONG WITH A RETURN OF SEASONABLE
EARLY MAY TEMPERATURES. AN AREA OF LOW PRESSURE ACROSS THE HIGH
PLAINS WILL PROGRESS EAST THROUGH THURSDAY...REACHING MICHIGAN BY
THURSDAY NIGHT AND BRINGING SOME RAIN SHOWERS TO NORTHERN MICHIGAN
THURSDAY NIGHT AND INTO THE FIRST PART OF FRIDAY. SOME CLOUDS AND
DRIZZLE WILL PROBABLY PREVAIL INTO FRIDAY NIGHT.
JPB
&&
.SHORT TERM.../ISSUED AT 311 AM/...TODAY
MIDNIGHT SURFACE ANALYSIS SHOWS HIGH PRESSURE ACROSS THE MIDDLE/
UPPER MISSISSIPPI VALLEY BUILDING INTO THE UPPER GREAT LAKES
REGION. UPPER LEVEL TROUGH AXIS CUTTING RIGHT ACROSS LOWER
MICHIGAN...WITH SEVERAL EMBEDDED VORTICITY MAXIMA PER WATER VAPOR
IMAGERY OVER CENTRAL/SOUTHERN LOWER MICHIGAN. RESIDUAL CLOUD COVER
FROM TUESDAY DRIFTING SOUTH ACROSS THE FORECAST AREA ASSOCIATED WITH
LOW LEVEL DRYING AND DEEP LAYER SUBSIDENCE.
AS CLEARING CONTINUES TO PROGRESS SOUTHWARD EARLY THIS MORNING...
SHAPING UP TO BE A NICE AFTERNOON ACROSS NORTHERN MICHIGAN.
RESIDUAL MID LEVEL COLD POCKET WILL LEAD TO DEEP MIXING THIS
AFTERNOON. SO OTHER THAN PERHAPS SOME HIGH BASED CU CLOSER TO
SAGINAW BAY...LOOKING AT A GOOD DEAL OF SUNSHINE WITH TEMPERATURES
GETTING BACK CLOSER TO WHAT THEY SHOULD BE FOR THE FIRST WEEK OF
MAY.
JPB
&&
.LONG TERM.../ISSUED AT 311 AM/...TONIGHT AND BEYOND
PATTERN FORECAST...UPPER TROUGH SWINGING THROUGH THE GREAT LAKES
WILL EVENTUALLY LEAD TO CLOSED LOW DEVELOPMENT OVER NEW ENGLAND
THURSDAY. THIS LOW WILL THEN ROTATE BACK TOWARD THE WEST INTO
QUEBEC THANKS TO DOWNSTREAM BLOCKING. DEEP LAYER RIDGING ACROSS THE
UPPER GREAT LAKES TONIGHT AND THURSDAY WILL SLIDE EAST TO MAKE WAY
FOR A SPLIT SHORT WAVE TROUGH EMERGING OUT ON THE NORTHERN/CENTRAL
HIGH PLAINS THIS MORNING. THIS FEATURE WILL APPROACH THE REGION
LATER THURSDAY...AND WHILE THE BULK OF THE ENERGY DIVES SOUTHEAST
INTO THE OHIO VALLEY THERE WILL BE SOME LINGERING WEAKNESS IN THE
FLOW AT THE SURFACE AND ALOFT ACROSS MICHIGAN INTO FRIDAY. FORECAST
ISSUES THROUGH THE END OF THE WORK WEEK WILL FOCUS ON PRECIPITATION
CHANCES WILL APPROACHING UPPER WAVE.
TONIGHT...DEEP LAYER RIDGING PREDOMINATES THE WEATHER FOR TONIGHT...
WITH MOSTLY CLEAR SKIES EXPECTED. COULD BE A PERIOD OF GOOD
RADIATIONAL COOLING AS WINDS BECOME LIGHT (ESPECIALLY IN LOW LYING
AREAS...MAY STILL BE A BIT OF A BREEZE ON THE HILLTOPS) AND WITH DEW
POINTS EXPECTED TO FALL OFF INTO THE 20S THIS AFTERNOON. EXPECT
WIDESPREAD 30S FOR LOWS OVERNIGHT...WITH A FEW OF THE NORMALLY
COLDER SPOTS DROPPING TO OR A BIT BELOW FREEZING.
THURSDAY...STARTS OUT ON A NICE NOTE WITH DEEP LAYER RIDGE AXIS
CENTERED OVER MICHIGAN AND THE OHIO VALLEY...BUT WILL GIVE WAY TO
INCREASING CLOUDS AS SHORT WAVE TROUGH AND ATTENDANT SURFACE
LOW/COLD FRONT SLIDE EASTWARD OUT OF THE MIDWEST. LOW LEVEL
MOISTURE RETURN AHEAD OF THIS SYSTEM WILL BE MINIMAL WITH
ANTICYCLONIC FLOW AROUND DEPARTING SURFACE HIGH EXTENDING ALL THE
WAY DOWN TO THE GULF COAST...WITH SYSTEM DYNAMICS TRYING TO WRING
OUT AS MUCH MOISTURE AS POSSIBLE. DRY LOWER LAYERS WILL PRETTY MUCH
KEEP THE PRECIPITATION AT BAY DURING THE DAY THURSDAY...WITH THE
MAIN RAIN CHANCE COMING THURSDAY NIGHT AS MAIN FORCING ARRIVES.
FORECAST PRECIPITABLE WATER VALUES NOT IMPRESSIVE (UNDER AN
INCH)...SO NOT EXPECTING A LOT OF QPF THURSDAY NIGHT WITH THIS
SYSTEM (UNDER 0.25 INCH).
FRIDAY...MID LEVEL TROUGHING WILL BE HANGING AROUND OVER THE UPPER
GREAT LAKES...THOUGH INDICATIONS ARE THAT DRY SLOTTING WILL BE
WORKING ITS WAY AROUND THE FRONT SIDE OF THE UPPER LEVEL
DISTURBANCE. GOOD DEAL OF LOW LEVEL MOISTURE STILL AROUND...SO
PROBABLY LOOKING AT A MAINLY CLOUDY PERHAPS DRIZZLY AND COOL TYPE OF
DAY. WILL MAINTAIN A LOW POP THROUGH THE DAY FRIDAY...AND KEEPING
SKIES ON THE MOSTLY CLOUDY SIDE FRIDAY NIGHT. DID TREND HIGH
TEMPERATURES DOWN A FEW DEGREES FOR FRIDAY AFTERNOON...AND ITS
POSSIBLE THIS MAY NOT BE ENOUGH WITHOUT MUCH SUN.
DID TREND POPS DOWNWARD FOR SATURDAY...JUST KEEPING A CHANCE FOR
SHOWERS SOUTH OF M-72. NO OTHER CHANGES MADE TO EXTENDED PERIODS.
JPB
&&
.MARINE.../ISSUED AT 311 AM/
HIGH PRESSURE BUILDING ACROSS THE UPPER GREAT LAKES WILL BE THE
DOMINANT CONTROL ON WINDS TODAY AND THURSDAY. BASIC NORTHERLY
GRADIENT IN PLACE FOR TODAY AHEAD OF THE HIGH...THERE MAY BE SOME
LAKE COMPONENTS TRYING TO TURN WINDS INLAND ALONG THE NORTHEAST
LOWER SHORELINE. PRESSURE DIFFERENCES DUE TO DIFFERENTIAL HEATING
EXPECTED TO BACK WINDS TO THE WEST/SOUTHWEST ACROSS NORTHERN LAKE
MICHIGAN NEARSHORE ZONES...THESE SAME LOCAL CHANGES TO THE PRESSURE
GRADIENT COULD RESULT IN SOME GUSTY NORTHWEST WINDS ALONG THE ST.
MARY'S RIVER THIS AFTERNOON. SURFACE RIDGE PULLS EAST THURSDAY
ALLOWING WINDS TO BECOME MORE SOUTHERLY THOUGH WILL PROBABLY BE A
GOOD BIT OF LAKE BREEZE INFLUENCE ESPECIALLY ON THE LAKE HURON
SIDE. A SMALL CRAFT ADVISORY MAY BE NEEDED ON THE ST. MARY'S RIVER
(AND POSSIBLY WHITEFISH BAY) THIS AFTERNOON/EVENING...AND POSSIBLY
ALONG THE LAKE MICHIGAN NEARSHORE ZONES THURSDAY.
JPB
&&
.AVIATION.../ISSUED AT 1141 PM/...VALID FOR 06Z TAFS
SHARP MID LEVEL TROUGH AXIS AND ASSOCIATED BKN-OVC (MAINLY VFR)
CLOUD COVER WILL MAKE IT/S WAY SOUTHWARD THROUGH NORTHERN LOWER
MICHIGAN DURING THE OVERNIGHT HOURS...WITH A PUSH OF DRIER
AIR/CLEARING SKIES THEN SLIDING DOWN THROUGH THE REGION. CLOUDS
ALREADY SCATTERED OUT AT PLN AND TVC/APN SHOULD SCATTER OUT AROUND
OR SHORTLY AFTER 06Z.
WEDNESDAY...SOME AFTERNOON HIGH BASED CU DEVELOPMENT POSSIBLE
ACROSS NORTHEAST LOWER MICHIGAN...IMPACTING THE APN TERMINAL SITE.
OTHERWISE...CONTINUED VFR WITH WINDS AROUND 10 KNOTS THROUGH THE
DAY.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR LSZ322.
&&Hazardous weather outlook, May 3, 10:29 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1029 PM EDT TUE MAY 3 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 041200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1029 PM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAM
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.